Alert archive / Nevada / Wind Advisories in 2007
Wind Advisory 6, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 14, 2007, 4:35 PM PDT for White Pine County, Nevada. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2007, 4:35 PM PDT (23:35 UTC)
- Expired
- Apr 14, 2007, 9:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 142335 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 435 PM PDT SAT APR 14 2007 NVZ013-035-150400- /O.NEW.KLKN.WI.Y.0006.070414T2335Z-070415T0400Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 435 PM PDT SAT APR 14 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WINDS HAVE INCREASED AHEAD OF A STRONG STORM SYSTEM MOVING THROUGH CENTRAL NEVADA THIS EVENING AND WILL LAST FOR SEVERAL HOURS. SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED IN SOME VALLEY LOCATIONS. THROUGH 9 PM...GUSTS IN EXCESS OF 50 MPH MAY BE EXPERIENCED ALONG SOME OF THE HIGHER MOUNTAIN PASSES OF NORTHERN NYE COUNTY AND WHITE PINE COUNTY. MOTORISTS NEED TO EXERCISE CAUTION IN THEIR TRAVELS THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KLKN 150344 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 844 PM PDT SAT APR 14 2007 NVZ013-035-150445- /O.EXP.KLKN.WI.Y.0006.000000T0000Z-070415T0400Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 844 PM PDT SAT APR 14 2007 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS ARE SLOWLY DIMINISHING ACROSS CENTRAL NEVADA THIS EVENING AND ARE BELOW ADVISORY CRITERIA. $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 14, 4:29 PM PDT, 6 minutes earlier.
Area forecast discussion, Apr 14, 4:29 PM PDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 429 PM PDT SAT APR 14 2007 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN TONIGHT AND SUNDAY...TRIGGERING SCATTERED SHOWERS...AND LIGHT SNOW ACCUMULATIONS IN THE MOUNTAINS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL NEVADA SUNDAY AFTERNOON. TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW SEASONAL NORMALS THROUGH TUESDAY...WITH A COLD FRONT TUESDAY NIGHT BRINING SHOWERS AND COOLER TEMPERATURES MIDWEEK. && .UPDATED...WINDS OVER NORTHERN NYE AND WHITE PINE COUNTIES HAVE REACHED AND MAINTAINED WIND LEVELS ABOVE ADVISORY CRITERIA. TONOPAH HAS BEEN REPORTING WINDS OF OVER 25 MPH SUSTAINED AND GUSTS TO NEAR 40 MPH. SOME OF THE HIGHER PASSES MAY EXPERIENCE WIND GUSTS IN EXCESS OF 50 MPH. HAVE ISSUED A WIND ADVISORY FOR THESE COUNTIES IN EFFECT UNTIL 9PM PDT. IPPI && .PREVIOUS SHORT TERM...TONIGHT THROUGH TUESDAY. SLOWER...WARMER...AND DRIER...THATS THE THEME WITH THE TROF PASSING OVER THE FA TONIGHT AND SUNDAY. THE GFS AND NAM AGREE ON THE 500H LOW GOING FURTHER SOUTH...SOUTH OF LAS. THE COLD FRONT STALLS OUT HALF WAY ACROSS THE STATE TONIGHT. RAIN SHOWERS WILL TURN TO SNOW ABOVE 6500 FEET NORTH AND 7000 FEET SOUTH...WITH LIGHT ACCUMULATIONS POSSIBLE. THE SLOWDOWN OF THE TROF WILL ALSO AFFECT WINDS. WINDS WILL PICK UP OUT OF THE NORTH LATE TONIGHT IN HUMBOLDT AND SPREAD SOUTHEAST ACROSS THE FA DURING THE DAY. WINDS SHOULD STAY BELOW ADVISORY CRITERIA EXCEPT POSSIBLY IN THE TPH AREA. ANOTHER STRONG SHORT WAVE APPROACHING FROM THE WEST TUESDAY. SHOWERS SHOULD MOVE INTO THE NORTHWEST TUESDAY AFTERNOON WITH ISOLATED TSTMS POSSIBLE. REA .LONG TERM....LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. TEMPS WILL DROP CONSIDERABLE BEHIND A STRONG COLD FRONT THAT SHOULD HAVE CLEARED THE CWA BY TUESDAY NIGHT. THERE WILL BE LINGERING PRECIPITATION IN ACROSS THE GREAT BASIN AS A LOW CENTER DEVELOPS OVER SOUTHERN IDAHO AND SLOWLY PROGRESSES NORTHEASTWARD. MODELS SHOWING SOME NEGATIVE LIS COUPLED WITH 500MB PVA AND 700MB OMEGAS OF 5 MAY GIVE RISE TO SOME ISOLATED THUNDERSTORM ACTIVITY OVER THE CWA. BY THURSDAY MOST OF THE PRECIP SHOULD MOVED WELL TO THE NORTH AND WEST OF THE CWA LEAVING BEHIND SOME COOLER TEMPS. THE FLOW TURNS ZONAL FRIDAY NIGHT AHEAD OF THE NEXT SYSTEM MOVING IN SATURDAY EVENING. DID NOT MAKE MUCH IN THE WAY OF CHANGES FROM THE PREVIOUS FORECAST PACKAGE EXCEPT TO ADD THUNDERSTORMS AS MENTIONED ABOVE. IPPI && .AVIATION...HIGH CLOUDS WILL CONTINUE TO COVER ALL TWEB ROUTES THROUGH TOMORROW. WINDS SHOULD BEGIN TO CALM DOWN BY THIS EVENING. ISOLATED RAIN SHOWERS WILL DEVELOP FROM WEST TO EAST AS THE DAY WEARS ON. THESE SHOWERS WILL CHANGE OVER TO SNOW LATER TONIGHT. WITHIN THE AREAS OF PRECIP MIST MAY ALSO FORM WHICH WILL REDUCE VISIBILITIES TO IFR CONDITIONS IN SOME LOCALIZED AREAS THROUGH THE OVERNIGHT HOURS. TOMORROW SHOULD SEE MOSTLY VFR CONDITIONS. IPPI && .LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY IN EFFECT FOR NVZ013 AND 035 UNTIL 9PM PDT.
Hazardous weather outlook, Apr 14, 2:47 PM PDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 247 PM PDT SAT APR 14 2007 NVZ013-030>037-151200- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 247 PM PDT SAT APR 14 2007 .DAY ONE...TONIGHT AND TOMORROW A STORM SYSTEM WILL MOVE ACROSS NORTHERN AND CENTRAL NEVADA TONIGHT AND TOMORROW. PRECIPITATION WILL BEGIN AS RAIN IN THE VALLEYS THEN TURN OVER TO SNOW TONIGHT OR EARLY SUNDAY IN MOST VALLEY LOCATIONS WITH LIGHT ACCUMULATIONS EXPECTED. THIS STORM WILL EXIT THE REGION SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER LOW PRESSURE SYSTEM WILL MAKE ITS WAY INTO THE AREA ON TUESDAY AND WEDNESDAY BRINGING ANOTHER CHANCE OF RAIN SHOWERS AND A SLIGHT CHANCE OF A THUNDERSTORM ON TUESDAY AND WEDNESDAY AFTERNOONS. TEMPERATURES WILL DROP BEHIND A STRONG COLD FRONT CHANGING RAIN SHOWERS OVER TO SNOW SHOWERS. LESS THEN AN INCH OF ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. IPPI
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.